Alert archive / Montana / Red Flag Warnings in 2021

Red Flag Warning 18, NWS Glasgow, MT

June 30, 20219 counties in Montana

NWS Glasgow, MT issued this red flag warning at Jun 30, 2021, 2:29 AM MDT for 9 counties in Montana. It took effect at Jul 1, 2021, 10:00 AM MDT. It was in force for 35 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2021, 2:29 AM MDT (08:29 UTC)
In effect from
Jul 1, 2021, 10:00 AM MDT
Expired
Jul 2, 2021, 9:00 PM MDT
In force
35 hr
Issued by
NWS Glasgow, MT

Counties Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Valley County, MT, Wibaux County, MT

The radar

The Glasgow radar (KGGW), 88 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 8.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2021-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2021-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3300 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

468 
WWUS85 KGGW 300829
RFWGGW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Glasgow MT
229 AM MDT Wed Jun 30 2021

.A long period of excessive heat this week will bring low
relative humidities to the region. Gusty southeast on Thursday 
will bring critical fire conditions to the area. 

MTZ122-134>137-302300-
/O.UPG.KGGW.FW.A.0014.210701T1500Z-210702T0600Z/
/O.NEW.KGGW.FW.W.0018.210701T1600Z-210702T0300Z/
Dawson/McCone/Prairie/Richland/Wibaux Counties-
Northern Valley and Northern Phillips Counties-The Little Rockies-
The Lower Missouri River Breaks including the Charles M Russell
National Wildlife Refuge-
Southern Petroleum and Southern Garfield Counties-
229 AM MDT Wed Jun 30 2021

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT THURSDAY FOR
GUSTY SOUTHEAST WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 
122, 134, 135, 136, AND 137...

The National Weather Service in Glasgow has issued a Red Flag
Warning for gusty southeast winds and low relative humidity, 
which is in effect from 10 AM to 9 PM MDT Thursday. The Fire 
Weather Watch is no longer in effect.

* AFFECTED AREA...Fire Weather Zones 122, 134, 135, 136 and 137.

* TIMING...9AM Thursday till midnight Thursday.

* WINDS...Southeast 10 to 20 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* TEMPERATURES...In the 90s to near 100.

* IMPACTS...Critical fire weather conditions will allow for  
  fires to rapidly expand or go on runs with any gusty winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

&&

$$

http://www.weather.gov/glasgow
8 follow-up statements
383 
WWUS85 KGGW 302043
RFWGGW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Glasgow MT
243 PM MDT Wed Jun 30 2021

.A long period of excessive heat this week will bring low
relative humidities to the region. Gusty southeast wind on 
Thursday and Friday will bring critical fire conditions to the 
area.

MTZ122-134>137-010845-
/O.CON.KGGW.FW.W.0018.210701T1600Z-210702T0300Z/
Dawson/McCone/Prairie/Richland/Wibaux Counties-
Northern Valley and Northern Phillips Counties-The Little Rockies-
The Lower Missouri River Breaks including the Charles M Russell
National Wildlife Refuge-
Southern Petroleum and Southern Garfield Counties-
243 PM MDT Wed Jun 30 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT
THURSDAY FOR GUSTY WIND AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONES 122, 134, 135, 136, AND 137...

* AFFECTED AREA...Fire Weather Zones 122, 134, 135, 136 and 137.

* TIMING...10 AM Thursday till 9PM Friday.

* WINDS...Southeast 10 to 20 mph with gusts up to 25 mph. There
  will be a lull in the wind late Thursday night before rising
  again late Friday morning.

* RELATIVE HUMIDITY...As low as 14 percent.

* IMPACTS...Critical fire weather conditions will allow for 
  fires to rapidly expand or go on runs with any gusty winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

&&

$$

http://www.weather.gov/glasgow
705 
WWUS85 KGGW 010427
RFWGGW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Glasgow MT
1027 PM MDT Wed Jun 30 2021

.A long period of excessive heat will bring low relative 
humidities to the region. Gusty southeast wind on Thursday and 
Friday will bring critical fire conditions to the area.

MTZ122-134>137-011630-
/O.EXT.KGGW.FW.W.0018.210701T1600Z-210703T0300Z/
Dawson/McCone/Prairie/Richland/Wibaux Counties-
Northern Valley and Northern Phillips Counties-The Little Rockies-
The Lower Missouri River Breaks including the Charles M Russell
National Wildlife Refuge-
Southern Petroleum and Southern Garfield Counties-
1027 PM MDT Wed Jun 30 2021

...RED FLAG WARNING NOW IN EFFECT FROM 10 AM THURSDAY TO 9 PM MDT
FRIDAY FOR GUSTY WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER 
ZONES 122, 134, 135, 136, AND 137...

* AFFECTED AREA...Fire Weather Zones 122, 134, 135, 136 and 137.

* TIMING...10 AM Thursday till 9PM Friday.

* WINDS...Southeast 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* IMPACTS...Critical fire weather conditions will allow for 
  fires to rapidly expand or go on runs with any gusty winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

&&

$$

http://www.weather.gov/glasgow
203 
WWUS85 KGGW 010901
RFWGGW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Glasgow MT
301 AM MDT Thu Jul 1 2021

.A long period of excessive heat and low humidity is expected
across the reigon. Gusty southeast wind on today and Friday will 
bring critical fire conditions to the area.

MTZ122-134>137-012200-
/O.CON.KGGW.FW.W.0018.210701T1600Z-210703T0300Z/
Dawson/McCone/Prairie/Richland/Wibaux Counties-
Northern Valley and Northern Phillips Counties-The Little Rockies-
The Lower Missouri River Breaks including the Charles M Russell
National Wildlife Refuge-
Southern Petroleum and Southern Garfield Counties-
301 AM MDT Thu Jul 1 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM MDT FRIDAY FOR GUSTY WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 122, 134, 135, 136, AND 137...

* AFFECTED AREA...Fire Weather Zones 122, 134, 135, 136 and 137.

* TIMING...10 AM today until 9PM Friday.

* WINDS...Southeast 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Critical fire weather conditions will allow for 
  fires to rapidly expand or go on runs with any gusty winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

&&

$$

http://www.weather.gov/glasgow
509 
WWUS85 KGGW 011953
RFWGGW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Glasgow MT
153 PM MDT Thu Jul 1 2021

.A long period of excessive heat and low humidity is expected
across the region. Gusty southeast winds today and Friday will 
bring critical fire conditions to the area.

MTZ122-134>137-021200-
/O.CON.KGGW.FW.W.0018.000000T0000Z-210703T0300Z/
Dawson/McCone/Prairie/Richland/Wibaux Counties-
Northern Valley and Northern Phillips Counties-The Little Rockies-
The Lower Missouri River Breaks including the Charles M Russell
National Wildlife Refuge-
Southern Petroleum and Southern Garfield Counties-
153 PM MDT Thu Jul 1 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT FRIDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 122,
134, 135, 136, AND 137...

* AFFECTED AREA...Fire Weather Zones 122, 134, 135, 136 and 137.

* TIMING...Through 9 PM Friday.

* WINDS...Southeast 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* IMPACTS...Critical fire weather conditions will allow for 
  fires to rapidly expand or go on runs with any gusty winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

&&

$$

http://www.weather.gov/glasgow
090 
WWUS85 KGGW 020419
RFWGGW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Glasgow MT
1019 PM MDT Thu Jul 1 2021

.A long period of excessive heat and low humidity is expected
across the region. Gusty southeast winds on Friday will continue
to bring critical fire conditions to the area.

MTZ122-134>137-021630-
/O.CON.KGGW.FW.W.0018.000000T0000Z-210703T0300Z/
Dawson/McCone/Prairie/Richland/Wibaux Counties-
Northern Valley and Northern Phillips Counties-The Little Rockies-
The Lower Missouri River Breaks including the Charles M Russell
National Wildlife Refuge-
Southern Petroleum and Southern Garfield Counties-
1019 PM MDT Thu Jul 1 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT FRIDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 122,
134, 135, 136, AND 137...

* AFFECTED AREA...Fire Weather Zones 122, 134, 135, 136 and 137.

* TIMING...Through 9 PM Friday.

* WINDS...Southeast 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Critical fire weather conditions will allow for 
  fires to rapidly expand or go on runs with any gusty winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

&&

$$

http://www.weather.gov/glasgow
866 
WWUS85 KGGW 020835
RFWGGW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Glasgow MT
235 AM MDT Fri Jul 2 2021

.A long period of excessive heat and low humidity is expected
across the region. Gusty southeast winds today will continue to 
bring critical fire conditions to the area. In addition to this, a
few dry thunderstorms are also possible this afternoon and 
evening.

MTZ122-134>137-030300-
/O.CON.KGGW.FW.W.0018.000000T0000Z-210703T0300Z/
Dawson/McCone/Prairie/Richland/Wibaux Counties-
Northern Valley and Northern Phillips Counties-The Little Rockies-
The Lower Missouri River Breaks including the Charles M Russell
National Wildlife Refuge-
Southern Petroleum and Southern Garfield Counties-
235 AM MDT Fri Jul 2 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS, LOW HUMIDITY AND DRY LIGHTNING FOR FIRE WEATHER 
ZONES 122, 134, 135, 136, AND 137...

* AFFECTED AREA...Fire Weather Zones 122, 134, 135, 136 and 137.

* TIMING...Through 9 PM today.

* WINDS...Southeast 10 to 20 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Critical fire weather conditions will allow for 
  fires to rapidly expand or go on runs with any gusty winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

&&

$$

http://www.weather.gov/glasgow
896 
WWUS85 KGGW 022059
RFWGGW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Glasgow MT
259 PM MDT Fri Jul 2 2021

MTZ122-136-137-030900-
/O.NEW.KGGW.FW.W.0019.210703T1600Z-210704T0300Z/
/O.CON.KGGW.FW.W.0018.000000T0000Z-210703T0300Z/
Dawson/McCone/Prairie/Richland/Wibaux Counties-
The Lower Missouri River Breaks including the Charles M Russell
National Wildlife Refuge-
Southern Petroleum and Southern Garfield Counties-
259 PM MDT Fri Jul 2 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR LOW RELATIVE HUMIDITY VALUES AND GUSTY WINDS FOR FIRE WEATHER
ZONES 122, 136, AND 137... 
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT SATURDAY FOR
LOW RELATIVE HUMIDITY VALUES AND GUSTY WINDS FOR FIRE WEATHER 
ZONES 122, 136, AND 137...

The National Weather Service in Glasgow has issued a Red Flag
Warning for low relative humidity values and gusty winds, which 
is in effect from 10 AM to 9 PM MDT Saturday.

* AFFECTED AREA...Fire Weather Zones 122, 136 and 137.

* TIMING...Through 9 PM this evening, and from 10 AM to 9 PM 
  Saturday.

* WINDS...West 10 to 20 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 14 percent.

* TEMPERATURES...Between 100 and 105.

* IMPACTS...Critical fire weather conditions will allow for 
  fires to rapidly expand or go on runs with any gusty winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

&&

$$

MTZ134-135-030300-
/O.CON.KGGW.FW.W.0018.000000T0000Z-210703T0300Z/
Northern Valley and Northern Phillips Counties-The Little Rockies-
259 PM MDT Fri Jul 2 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR LOW RELATIVE HUMIDITY VALUES AND GUSTY WINDS FOR FIRE WEATHER
ZONES 134 AND 135...

* AFFECTED AREA...Fire Weather Zones 134 and 135.

* TIMING...Through 9 PM today.

* WINDS...Southeast 5 to 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Critical fire weather conditions will allow for 
  fires to rapidly expand or go on runs with any gusty winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

&&

$$

http://www.weather.gov/glasgow
718 
WWUS85 KGGW 030307
RFWGGW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Glasgow MT
907 PM MDT Fri Jul 2 2021


MTZ122-136-137-031515-
/O.EXP.KGGW.FW.W.0018.000000T0000Z-210703T0300Z/
/O.CON.KGGW.FW.W.0019.210703T1600Z-210704T0300Z/
Dawson/McCone/Prairie/Richland/Wibaux Counties-
The Lower Missouri River Breaks including the Charles M Russell
National Wildlife Refuge-
Southern Petroleum and Southern Garfield Counties-
907 PM MDT Fri Jul 2 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT
SATURDAY FOR LOW RELATIVE HUMIDITY VALUES AND GUSTY WINDS FOR 
FIRE WEATHER ZONES 122, 136, AND 137... 
...RED FLAG WARNING HAS EXPIRED FOR LOW RELATIVE HUMIDITY VALUES 
AND GUSTY WINDS FOR FIRE WEATHER ZONES 122, 136, AND 137...

* AFFECTED AREA...Fire Weather Zones 122, 136 and 137.

* TIMING...Through 9 PM this evening, and from 10 AM to 9 PM 
  Saturday.

* WINDS...West 10 to 20 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 14 percent.

* TEMPERATURES...100 to 105.

* IMPACTS...Critical fire weather conditions will allow for 
  fires to rapidly expand or go on runs with any gusty winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

&&

$$

MTZ134-135-030415-
/O.EXP.KGGW.FW.W.0018.000000T0000Z-210703T0300Z/
Northern Valley and Northern Phillips Counties-The Little Rockies-
907 PM MDT Fri Jul 2 2021

...RED FLAG WARNING HAS EXPIRED FOR LOW RELATIVE HUMIDITY VALUES
AND GUSTY WINDS FOR FIRE WEATHER ZONES 134 AND 135...

Relative humidity is recovering and winds are decreasing across
the area and the Red Flag Warning was allowed to expire.

$$

http://www.weather.gov/glasgow

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Jun 30, 2:20 AM MDT, 9 minutes earlier.

Area forecast discussion, Jun 30, 2:20 AM MDT, 9 minutes before
Area Forecast Discussion
National Weather Service Glasgow MT
220 AM MDT Wed Jun 30 2021

.DISCUSSION...

Will issue an Excessive Heat Warning for Thursday, Friday, and
Saturday with the upcoming forecast.
Upper level high and ridge will move east across Montana and the
Canadian Prairies today and will drift to the east on Thursday.
The system will bring extreme heat over the area with highs well
into the 90s today, near 100 on Thursday and 100 to 105 in most
areas Friday and Saturday. At this point, either Friday or
saturday will be the hottest day. Heat impact levels will reach
warning criteria in most areas starting on Thursday and continue
on Friday and Saturday. With very high confidence now in 100+
highs in many areas, will issue an Excessive Heat Warning for all
of NE Montana for Thursday, Friday, and Saturday.

In addition to the heat, min RH will be very low in the teens and
20s each day. Today, surface high will close nearby in the
Dakotas to keep the east to SE winds 5 to 15 mph. On Thursday, the
high drifts east and a tighter surface gradient develops over
eastern Montana between the high to the east and a surface trough
near the Continental Divide. This will increase the SE winds to 20
to 30 mph which will create critical fire weather conditions with
very low RH. Will issue a Red Flag Warning for Thursday in most
areas. Will keep the NE out of the warning for now where RH will
be higher. The stronger SE winds will continue on Friday
especially in the NE half of the forecast area. A Lake Wind
Advisory is likely for Fort Peck Lake on Thursday and possible on
Friday.

The models move this upper high/ridge to Manitoba and the Dakotas
on Friday and bring a SW flow aloft to the forecast area with a
shortwave trough that could produce an evening thunderstorm in
the west. With very dry atmosphere in the low levels, will need to
watch for the possibility of dry thunderstorms.

Flow aloft turns zonal on Saturday and models bring a cold front
in the afternoon or evening with a chance of thunderstorms mainly
Saturday Night.

Sunday will be not as hot with highs in the 90s in most areas and
upper 80s north.

A mainly zonal flow aloft is expected early next week with
frequent waves that could bring chances for thunderstorms.

&&

.AVIATION...

LAST UPDATED: 0800Z

FLIGHT CAT: VFR

DISCUSSION: Sunny/Clear skies with a few mid and high clouds at
times and staying dry through most of the week with upper level
ridge.

WIND: Variable early in most areas, east at 10 to 15 knots at
KGGW. Wind becoming east around 10 knots this morning and
continuing tonight.

&&

.FIRE WEATHER...

Very lows humidities are expected across the region though
Saturday with the hot and mainly dry weather. Min RH will be in
the teens in most areas and 20s NE the next several days. Gusty SE
winds 15 to 25 mph will create critcal fire weather conditions in
most areas on Thursday. A Red Flag Warning has been issued for
most areas on Thursday with the exception for the northeast Fire
Weather Zone 120 where humdities will be higher. Southeast winds
could produce another critical fire weather day on Friday with a
slight chance of thunderstorms in the west Friday evening.

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
Excessive Heat Warning from 10 AM Thursday to 9 PM MDT Saturday
for Central and Southeast Phillips...Central and Southern
Valley...Daniels...Dawson...Eastern Roosevelt...Garfield...
McCone...Northern Phillips...Northern Valley...Petroleum...
Prairie...Richland...Sheridan...Southwest Phillips...Western
Roosevelt...Wibaux.

Red Flag Warning from 10 AM to 9 PM MDT Thursday for
MTZ122-134>137.

&&

weather.gov/glasgow

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 2:13 AM MDTExcessive Heat WarningGGWDaniels, Dawson, Garfield, McCone, Petroleum, Phillips and 6 more5 days

Nearby

Red Flag Warnings in Montana, 2021Every red flag warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.